Greetings. I was just diagnosed yesterday with a UTI and before that (about 1 week prior) i was diagnosed with H. Pylori which the ER doc. said was something that didn't demand treatment. So, I originally went to the doctor (a walk in, thats where i was diagnosed for H. Pylori) because of nausea. Before the nausea i had a solid week of diarrhea, mainly to stress after my dad's heart attack or so I believe. And then began the moderate nausea, it would come and go all day and thus i went to the walk in where they started me on H. pylori meds. Unfortunately, the pills worked for about 2 days and then the nausea came back. I was wondering if Nausea is actually a symptom of a UTi because other than that i experienced no other real symptoms, i didn't even feel the burning or pain on urination (that is until they cath'd me for urine at the ER due to me being on my period.) Do you think this nausea is just a side effect of the UTI or something more serious, I'm starting to worry about Kidney infection but I haven't had any symptoms other than nausea.
I'm currently on Nitrofurantoin-Macro 100MG in addition to the H. Pylori pills: Amox. Clarithromycin, Nexium
My blood work was great and the urinalysis revealed UTI...but what about this nausea. Sorry to ramble and thanks for any help!
Nausea can be caused by many problems, including stress, and it sounds as though you've had your share. In relation to urologic issues, I think of stones and pyelonephritis.
The symptoms of kidney stones can be very subtle but usually are not. Most people experience back pain (often quite severe) on one side and changes in your urinary frequency and often bloating. Diarrhea is not associated with stones. Your urine would likely have red blood cells in it but a catheterized urine might also. Nausea alone is not likely due to this, but if everything else is ruled out, then at least a renal ultrasound is reasonable.
Pyelonephritis - a kidney infection - would be expected to cause you pain and fever along with the nausea. Again, diarrhea is not a symptom. Hopefully a urine culture was obtained so that the UTI is documented. A few red cells and white cells in the urine does not make the diagnosis. A substance called "nitrites" is often found to be present on the urinalysis if one has a UTI. Three days of Macrodantin should adequately treat a UTI. A urine culture (midstream) in two weeks should be obtained to demonstrate that it has not recurred.
Also, many medications can cause nausea, so the original cause may not be the cause of your present symptoms.
You would do well to see a family practitioner or internist (internal medicine physician) before you get too much further into this.
This information is provided for general medical educational purposes only. It
does not necessarily reflect the opinions of Henry Ford Hospital or the
Vattikuti Urologic Institute. Please consult your physician for diagnostic
and treatment options pertaining to your specific medical condition
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.